Skip to Main content Skip to Navigation
Conference papers

Matroid Polytopes and Their Volumes

Abstract : We express the matroid polytope $P_M$ of a matroid $M$ as a signed Minkowski sum of simplices, and obtain a formula for the volume of $P_M$. This gives a combinatorial expression for the degree of an arbitrary torus orbit closure in the Grassmannian $Gr_{k,n}$. We then derive analogous results for the independent set polytope and the associated flag matroid polytope of $M$. Our proofs are based on a natural extension of Postnikov's theory of generalized permutohedra.
Complete list of metadata

Cited literature [19 references]  Display  Hide  Download

https://hal.inria.fr/hal-01185426
Contributor : Coordination Episciences Iam Connect in order to contact the contributor
Submitted on : Thursday, August 20, 2015 - 11:09:11 AM
Last modification on : Tuesday, July 21, 2020 - 11:20:03 PM
Long-term archiving on: : Wednesday, April 26, 2017 - 9:55:26 AM

File

dmAK0107.pdf
Publisher files allowed on an open archive

Identifiers

Collections

Citation

Federico Ardila, Carolina Benedetti, Jeffrey Doker. Matroid Polytopes and Their Volumes. 21st International Conference on Formal Power Series and Algebraic Combinatorics (FPSAC 2009), 2009, Hagenberg, Austria. pp.77-88, ⟨10.46298/dmtcs.2734⟩. ⟨hal-01185426⟩

Share

Metrics

Record views

51

Files downloads

513